Ohio, 2006Damaging Wind in Ohio, June 18, 2006
June 18, 2006 · NWS CLE · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jun 18, 2:30 PM EST, 3 hours 15 minutes earlier.
Area forecast discussion, Jun 18, 2:30 PM EST, 3 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OHIO
330 PM EDT SUN JUN 18 2006
.SHORT TERM (TONIGHT THROUGH TUESDAY NIGHT)...
SHORT WAVE OVER MID MS VALLEY MOVG EAST ABOUT 25 MPH. NICE LINE OF
THUNDERSTORMS HAS DEVELOPED OVER WESTERN KY/TN. SOME OF THESE
STORMS MAY EXPAND NORTHWARD BUT AM NOT SURE THEY WILL GET TO
NORTHERN OHIO. REGARDLESS...WE WILL SEE SCATTERED SHOWERS/STORMS
EXPAND ACROSS NW AND N CENTRAL OHIO LATE THIS AFTERNOON AND EVENING
AND WILL HAVE TO WATCH WIDELY SCATTERED STORMS NW PA. LOW LEVEL
LAPSE RATES NOT AS HIGH AS I WOULD HAVE EXPECTED AND OVERALL
INSTABILITY AVERAGE AT BEST. ENOUGH CAPE AND WIND FIELD IS RATHER
STRONG SO WILL HAVE TO MONITOR STORMS THIS EVENING JUST IN CASE BUT
DO NOT EXPECT ORGANIZED SEVERE WEATHER. STORMS OVR KY AND TN MAY
STEEL ENOUGH MOISTURE AND INSTABILITY TO DETER DEVELOPMENT FARTHER
EAST (BETWEEN CLE AND PA BORDER) FOR A WHILE EARLY TONIGHT BUT AS
SHORT WAVE MOVES EAST ACCROSS THE FCST AREA BETWEEN 06Z-12Z SHOULD
SEE NEW SHOWERS DEVELOP AND A FEW STORMS. MAY TAKE UNTIL 12Z TO GET
ORGANIZED ACTIVITY TO NEAR ERIE SO WILL GO WITH A LOWER POP THAN
GUIDANCE. SOME OF THIS ACTIVITY WILL CONTINUE ACROSS NE OH/NW PA
INTO MONDAY MORNING.
MONDAY IS INTERESTING AS COLD FRONT FROM UPPER MS VALLEY PROGGED TO
PUSH THROUGH. DRYING WILL START BEHIND EXITING SHORT WAVE AND WILL
LIKLEY SEE NEW TSTORMS DEVELOP ON BACK EDGE OF EXITING SYSTEM AS
WELL AS AHEAD OF THE COLD FRONT. WIND FIELD DECREASES AND NOT A LOT
OF LOW LEVEL CONVERGENCE AND WITH FLOW COMING AROUND MORE FROM THE
WEST WILL LIKELY SEE A LAKE SHADOW WHICH COULD SUPRESS ACTIVITY
CLOSER TO THE LAKE. NONETHELESS...WITH DAYTIME HEATING AND TEMPS AND
DEWPOINTS A COUPLE OF DEGREES HIGHER THAN PROGGED THEN YOU END UP
WITH MORE CAPE AND WOULD BE SURPRISED IF WE DO NOT SEE SOME SIZABLE
THUNDERSTORMS DEVELOP DURING THE AFTERNOON. WILL USE LIKELY POPS
MOST AREAS EXCEPT CHANCE NW OHIO WHERE DRYING WILL BEGIN QUICKER.
TUESDAY LOOKS DELIGHTFUL AS COOLER AIR AND LOWER DEWPOINTS FILTER
SOUTHWARD.
TEMP GUIDANCE LOOKS TOO COOL TONIGHT...EVEN WITH POTENTIALLY RAIN
COOLED AIR. MINS UPSTREAM AROUND 70 AND IT YOU KNOCK OFF A DEGREE OR
TWO FOR HIGHER ELEVATION YOU STILL GET UPPER 60S AND LOWER 70S FOR
MINS. FAVOR WARMER GUIDANCE FOR MONDAY...STARTING OFF WARM AND
SHOULD SEE SOME SUNSHINE AND PERHAPS SOME WARMING FROM SUBSIDENCE
BETWEEN EXITING SHORT WAVE AND FRONT. GFS TEMP GUIDANCE LOOKS GOOD
FOR TUESDAY.
&&
.LONG TERM (WED THRU SUN)...
MODELS IN SOME AGREEMENT AND NOT RADICALLY DIFFERENT THAN YESTERDAY.
WARMER AND MORE HUMID RETURN FLOW ON SCHEDULE FOR WEDNESDAY. DEEPER
RH DEVELOPS AND MOST MODELS PRINT OUT QPF ALTHOUGH IN VARYING
AMOUNTS AND DIFFERENT TIMING. NOT CONVINCED THERE WILL BE A LOT OF
ACTIVITY ON WEDNESDAY SINCE NOT MUCH OF A TRIGGER AND ONLY ROUTINE
WAA AND WILL SLOWLY INCREASE POPS WED INTO THURSDAY BUT REMAIN AT
CHANCE. MIGHT BE A BETTER CHANCE THURSDAY WITH NEXT SHORT WAVE AND
SOME SORT OF WEAK FRONT. HAVE ADJUSTED TEMPS AND DEWPOINTS UP A BIT
FOR WED AND THURSDAY AS IT COULD TURN OUT TO BE RATHER WARM AND
HUMID AGAIN. TROUGH ALOFT OVER THE GREAT LAKES TO DEEPEN BY THE
WEEKEND WHICH LOOKS REASONABLE AND EVENTUALLY SURFACE HIGH FROM
CANADA WILL OVERSPREAD GREAT LAKES. NOT CLEAR CUT YET THAT THE HIGH
WILL ARRIVE CLEAN AS GFS CONTINUES TO PRINT OUT QPF SAT NGT INTO
SUNDAY BUT CONVECTIVE FEEDBACK RULES THE MODEL. THERE IS OF COURSE A
CHANCE FOR OVERUNNING THUNDERSTORMS WITH SHALLOW SURFACE HIGH BUT AT
THIS POINT WILL TAKE MY CHANCES THAT COLD FRONT WILL PUSH FAR ENOUGH
SOUTH AND ACTIVITY WILL DEVELOP FARTHER SOUTH AND WILL KEEP THE
WEEKEND DRY AND COOLER.
&&
.AVIATION(18Z-18Z)...
SHOWERS...SO FAR WITHOUT THUNDER...HAVE MOVED NORTHEAST THROUGH IND
AND MI TODAY. EVER SO SLOWLY TONIGHT THIS AREA WILL MOVE EAST WITH
THE EASTWARD PROGRESSION OF AN UPPER LEVEL LEAD SHORTWAVE. THE LACK
OF INSTABILITY TODAY THROUGH TONIGHT HAS LED TO A GENERIC -SHRA
FORECAST FOR THE OVERNIGHT/EARLY MORNING HOURS. CB IS MENTIONED IN
THE CLOUD GROUP AS THE LIKLIHOOD OF THUNDER AT ANY ONE SPOT DIDNT
EVEN WARRANT THE MENTION OF VCTS OR -TSRA. HAVE A PERIOD OF TEMPO
MVFR CIGS IN WAKE OF PRECIP. ACROSS PA A FEW SHOWERS AND POSSIBLY A
THUNDERSTORM ARE DEVELOPING IN AN AREA WITH THE BEST
INSTABILITY/DIFFERENTIAL HEATING. THESE SHOULD DIMINISH WITH THE
SETTING OF THE SUN. GUSTS HAVE REACHED AS HIGH AS 30 KNOTS TDY
(FDY). THESE TOO SHOULD SETTLE THIS EVENING. THE PASSAGE OF THE
SHRA AND TROUGH TONIGHT WILL BRING WINDS AROUND TO A MORE WSW
DIRECTION. THERE SHOULD BE A LULL IN THE PRECIPITATION TOMORROW
MORNING...A BIT LATER FOR EASTERN SITES...THE TS CHCS PICK UP AGAIN
FOR TOMORROW AFTERNOON...BETTER THAN TODAY EVER LOOKED WITH A COLD
FRONT MOVING THROUGH MON EVE TIMEFRAME.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
.OH...NONE.
.PA...NONE.
&&
SHORT TERM...KOSARIK
LONG TERM...KOSARIK
AVIATION...OUDEMAN
Hazardous weather outlook, Jun 18, 4:11 AM EST, 13 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
511 AM EDT SUN JUN 18 2006
LEZ142-143-162-163-OHZ003-006>008-017-018-027-191200-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE-LUCAS-WOOD-
OTTAWA-SANDUSKY-HANCOCK-SENECA-WYANDOT-
511 AM EDT SUN JUN 18 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE AND
NORTHWEST OHIO.
.DAY ONE...TODAY AND TONIGHT
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON
ACROSS INDIANA AND MICHIGAN AND DRIFT EASTWARD INTO WESTERN OHIO.
SOME OF THESE STORMS MAY BE STRONG WITH GUSTY WINDS AND SMALL
HAIL.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
A COLD FRONT WILL MOVE ACROSS OHIO DURING THE DAY ON MONDAY.
ADDITIONAL SHOWERS AND THUNDERSTORMS ARE POSSIBLE ALONG THIS
FRONT...SOME OF WHICH MAY BE STRONG TO SEVERE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON.
LEZ144>149-164>169-OHZ009>014-019>023-028>033-036>038-047-089-
PAZ001>003-191200-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE-
WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON-
THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE-
CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-ERIE OH-LORAIN-
CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-HURON-MEDINA-SUMMIT-PORTAGE-
TRUMBULL-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-
MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-
SOUTHERN ERIE-CRAWFORD PA-
511 AM EDT SUN JUN 18 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...
NORTH CENTRAL OHIO...NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
A COLD FRONT WILL MOVE ACROSS OHIO DURING THE DAY ON MONDAY.
SHOWERS AND THUNDERSTORMS ARE POSSIBLE ALONG THIS FRONT...SOME OF
WHICH MAY BE STRONG TO SEVERE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
Thunderstorm Wind, Wood
- When
- June 18, 5:45 PM EST
- Where
- Wood County, Bloomdale
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.167, -83.567
Three large trees and six large limbs were reported down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in Wisconsin, June 18, 20061 injured · $4.0 million · F1 · 5 events
- Rip Current in Florida, June 18, 20061 death · 1 event
- Rip Current in New Jersey, June 18 to 28, 20061 death · 1 event
- Hail in Iowa, June 18 to 19, 2006$64,000 · 1 in hail · 7 events
- Lightning Strike in Florida, June 18, 2006$70,000 · 1 event
- Hail in Wisconsin, June 18, 20061 in hail · 8 events
- Heat and Hail in Oklahoma, June 18, 2006$3,000 · 3 in hail · 8 events
- Flash Flooding and Damaging Wind in Tennessee, June 18, 2006$7,000 · 50 kt wind · 6 events
- Hail and Heavy Rain in Michigan, June 18, 20061 in hail · 5 events
- Damaging Winds in Indiana, June 18, 200650 kt wind · 5 events
- Tornado and Hail in Oklahoma, June 18, 2006$8,000 · F0 · 4 events
- Hail and Damaging Wind in Texas, June 18, 20061 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5517850.